MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number P8.5-80E245
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for evaluation.Root cause is unable to be determined at this time.Device labeling: metallic implants can loosen, fracture, corrode, migrate or cause pain.
 
Event or Problem Description
Information was received that a revision procedure was performed on (b)(6) 2021.As per the reporter, when the nail was removed a portion of the nail had broken off.No patient injury was reported.
 
Event or Problem Description
No new information provided.
 
Additional Manufacturer Narrative
Additional information: d4 (lot number).Correction: b2 (no selections - not applicable), h6 (health effect clinical code and health effect impact code).Manufacturing records were reviewed and found the lot met all release criteria with no discrepancies noted.Visual inspection of the returned precice nail revealed that the housing tube had cracks at the anti-rotation lug (the crown region).The work order was reviewed and confirmed the device passed all inspections.The manufacturing x-ray image showed the anti-rotation lug (crown) was seated properly in the housing body.The inspection data for the lots of anti-rotation lug and housing tube was reviewed and confirmed the parts met design specifications per engineering drawings.Based on the type of breakage observed, the nail likely broke due to stress generated from weight bearing activities.Per precice nail instructions for use: "the precice nail cannot withstand the stresses of full weight bearing.Patients should utilize either external support and/or restrict activities as directed by the physician until consolidation occurs.".

Brand Name
PRECICE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, suite 100
aliso viejo 92656
MDR Report Key11397130
Report Number3006179046-2021-00166
Device Sequence Number11608424
Product Code HSB
UDI-Device Identifier00812258020781
UDI-Public812258020781
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K191336
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP8.5-80E245
Device Lot Number8060514AAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/04/2021
Supplement Date Received by Manufacturer05/05/2021
Initial Report FDA Received Date03/01/2021
Supplement Report FDA Received Date05/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;